MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 300-01-11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant device(s): 310-01-44: equinoxe, humeral head short, 44mm (alpha) 300-10-15: equinoxe replicator plate 1.5mm o/s 314-13-03: equinoxe cage glenoid medium, alpha.
 
Event or Problem Description
As reported by the equinoxe shoulder study, during a left revision tsa, the patient experienced an intra-operative humeral fracture.It was additional reported that per email received "you are absolutely right the humeral stem was removed during the first revision in summer of 2019.The patient remained without any implant in the shoulder while the bone healed.The reverse pte was reimplemented in late fall of 2019" the patient underwent a revision procedure, and the event is now considered resolved.The clinical report indicates that the event is definitely not related to the device(s) and possibly related to the procedure.This event report was received through clinical data collection activities and no device return is anticipated.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A review of manufacturing data was unable to be performed as the lot information of the product involved in the event was not available.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: b2, b3, d6b, h6.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from an intra-operative bone fracture.The cause of the bone fracture cannot be conclusively determined but may be related to a patient condition and/or surgical techniques.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
(d10): 310-01-44: equinoxe, humeral head short, 44mm (alpha).300-10-15: equinoxe replicator plate 1.5mm o/s.314-13-03: equinoxe cage glenoid medium, alpha this follow-up report is being submitted to relay corrected information.The following sections were corrected: a2, b5, h11.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that a patient underwent an initial total shoulder replacement on the left side.Subsequently, approximately 1.5 years following initial replacement, the patient was being revised for unexplained pain.During the surgery, the surgeon realized that there was a humeral fracture (was not detected by imaging and other examinations).As a result, the doctor decided to remove the anatomical prosthesis and not reimplant the new one.The following day, a cerclage wire was placed around the humerus.The reverse prosthesis was reimplanted two months later after the humerus had healed.No further impact to the patient was reported.No other information is available.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 11MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19506779
Report Number1038671-2024-01871
Device Sequence Number15316459
Product Code HSD
UDI-Device Identifier10885862079312
UDI-Public10885862079312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number300-01-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/11/2025
10/24/2025
10/24/2025
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/16/2025
10/28/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale
Patient Weight70 KG